Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2008, 11:54 AM CDT for 4 counties in Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 11:54 AM CDT (16:54 UTC)
- Expired
- Mar 27, 2008, 12:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Gibson County, TN, Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 103 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:26 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 27, 10:26 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CDT THU MAR 27 2008 .UPDATE... A STATIONARY FRONT EXTENDS FROM SOUTH CENTRAL MISSOURI INTO SOUTHERN ILLINOIS AND INDIANA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ON THE NOSE OF THE LOW LEVEL JET ACROSS NORTHEAST ARKANSAS EARLY THIS MORNING AND THEY CONTINUE TO MOVE EAST IN CONCERT WITH THE SHIFTING LOW LEVEL JET. MOST OF THESE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA THIS MORNING AS THE NOSE OF THE LOW LEVEL JET LIFTS TO THE NORTHEAST. EXPECT LOW CLOUDS TO MIX OUT SOME THIS AFTERNOON ALLOWING FOR SOME SUNSHINE AND TEMPS INTO THE 70S. CURRENT FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 314 AM CDT THU MAR 27 2008/ ..WET PATTERN SHAPING UP FOR UPCOMING WEEKEND INTO EARLY NEXT WEEK... A STATIONARY FRONT WILL REMAIN STALLED ACROSS SOUTHERN MISSOURI TODAY. THE FRONT WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. EXPECT MUCH OF THE ACTIVITY TO REMAIN NORTH OF THE CWA MUCH LIKE TODAY SINCE THERE IS STRONG CAP OVER THE MIDSOUTH. HOWEVER WILL KEEP A 20 POP GOING ALONG MISSOURI/KENTUCKY BORDER IN CASE AN ISOLATED SHOWER OR THUNDERSTORM MOVES INTO THE AREA. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID 70S. TONIGHT AND FRIDAY...FRONT WILL SLIP SOUTH INTO THE CWA. THIS WILL BRING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT. FRIDAY NIGHT INTO SATURDAY...FRONT WILL REMAIN SOUTH OF CWA FRIDAY NIGHT BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT ON SATURDAY. CHANCES FOR SHOWERS AND AN ISOLATED THUNDERSTORM WILL CONTINUE FOR THE MIDSOUTH. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 50S TO UPPER 60S AND LOWS IN THE 40S TO THE MID 50S. BY SATURDAY NIGHT INTO SUNDAY...FRONT WILL SURGE NORTHWARD PUTTING THE MIDSOUTH BACK INTO THE WARM SECTOR. EXPECT MAINLY DRY CONDITIONS DURING THIS TIME. TEMPERATURES WILL BE IN THE 70S FOR HIGHS AND 50S AND 60S FOR LOWS. SUNDAY NIGHT INTO TUESDAY...FRONT WILL SAG SOUTHWARD AND BECOME STALLED. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG FRONT AND TRAVEL NORTHEASTWARD ALONG THE FRONT. THIS WOULD BRING HEAVY RAIN TO AREAS ALONG FRONT. FRONT WILL FINALLY BEGIN TO SAG SOUTH ON TUESDAY. MODELS CONTINUE TO DIFFER ON WHERE THE FRONT WILL STALL. CURRENTLY LATEST GFS SHOWS FRONT STALLING OVER NORTHEAST ARKANSAS/MISSOURI BOOTHEEL. IF THIS SCENARIO PLAYS OUT IT WOULD NOT BE GOOD FOR ONGOING RIVER PROBLEMS ACROSS EASTERN ARKANSAS. SCENARIO WOULD BE HEAVIEST QPF OVER THIS AREA WHICH WOULD AGGRAVATE FLOODING. STILL A LOT OF UNCERTAINTY THUS STAY TUNED TO LATEST FORECASTS INTO THIS WEEKEND ON HEAVY RAIN/FLOODING POTENTIAL. TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 62 67 48 / 10 20 60 50 MKL 75 60 66 43 / 10 30 70 40 JBR 73 57 62 41 / 20 50 60 30 TUP 77 58 75 55 / 0 10 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Mar 26, 3:30 PM CDT, 20 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED MAR 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND SOUTHWEST OF MEMPHIS. IN ADDITION...RAINFALL EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK WILL LIKELY AGGRAVATE ON-GOING FLOODING. PLEASE STAY TUNED TO THE LATEST WARNINGS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
In the hours before
Local storm report, Mar 27, 9:02 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
902 AM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO TRAINED SPOTTER
&&
CCDLocal storm report, Mar 27, 9:11 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 AM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO TRAINED SPOTTER
0852 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO LAW ENFORCEMENT
&&
CCDSpecial weather statement, Mar 27, 9:14 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 914 AM CDT THU MAR 27 2008 TNZ001-002-271500- LAKE TN-OBION TN- 914 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER RIDGELY AT 914 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN LAKE AND OBION COUNTIES...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 AM CDT.
Special weather statement, Mar 27, 9:58 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT THU MAR 27 2008 TNZ002-003-271530- WEAKLEY TN-OBION TN- 958 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHWEST OF MARTIN AT 958 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1030 AM CDT.
Special weather statement, Mar 27, 11:05 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CDT THU MAR 27 2008 TNZ021-271620- CARROLL TN- 1105 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BUENA VISTA AT 1105 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1120 AM CDT.
Special weather statement, Mar 27, 11:37 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1137 AM CDT THU MAR 27 2008 TNZ003-020-271700- GIBSON TN-WEAKLEY TN- 1137 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF DYER AT 1137 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITY OF TRENTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL NOON CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:06 PM CDT | Wind Advisory | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 4 hr |
| Mar 27, 8:52 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 38 min |
| Mar 27, 9:18 AM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.